Can panic attacks cause seizures?

Poss but not likely. It is actually the other way around. Autonomic symptoms can include "ictal fear" and "impending doom" which can simulate a panic attack. Another scenario is seizures occurring as the result of withdrawal of medications used for panic and anxiety (i.e. Benzodiazepines). Finally, there is an entity called non-epileptic seizures arising out of primary psychiatric disease. I hope this helps.
Let me advise you. Only your doctor can diagnose epilepsy, and compare it to your worries about panic attacks. There are rare cases where the two are extremely close. But usually the symptoms are very different.

Related Questions

If I have panic attacks over having seizures could thinking about one cause me to become lightheaded suddenly and then go away?

Yes. Panic often causes temporary lightheadedness. (of course, this can be confused with having a seizure, the very thing you fear.) sometimes this symptom is due to hyperventilation, so try to be conscious of not over-breathing. Some say re-breathing into a small paper bag can help, although the evidence for this is mixed. Probably can't hurt. Read more...
Anxiety. Absolutely, your fear of another episode could certainly produce light headedness. If the feeling persists consult a therapist who can help you overcome your fears of reoccurrence. Best wishes. Read more...

What is the high dose of ativan (lorazepam) for panic attacks that will cause seizures if you stop it rapidly is it over 3mgs a day?

Depends. This depends entirely on the patient. It depends how long you've been on it more than anything, with the longer you've been on it meaning the longer you need to taper off of it. 3 mg/day is a typical dose, i wouldn't say overly high, but i would still taper off over a few weeks rather than just a few days. Read more...
Ativan (lorazepam) This depends on how long u have been on it, your tolerance, what other medications are used concurrently, & how abruptly u stop the ativan (lorazepam). Read more...

If I was taking ativan (lorazepam) for panic attacks will it cause seizures once I am sucefully weaned off I am down to 0.25mg a day could I stop it now?

No & yes. Rapid withdrawl of high-dose benzodiazepines could potentially cause seizures. However, at the dose you report, there would be no risk attributable to the medication if you stopped it. Read more...
No. If you do not have an underlying seizure disorder, weaning from Ativan (lorazepam) will not cause seizures. Even if you have had seizures, weaning from Ativan (lorazepam) should not activate them. Read more...

I have panic attacks that are like seizures. Is there a way to treat this? If so, what kind of condition might it be?

Treat panic attacks. First, let us make sure that what you are experiencing are actually panic attacks and not something else. Have a medical evaluation, preferably with a neurologist. Once your condition is clarified, you can be directed for specific medical and/or psychiatric interventions appropriate to your needs. Read more...
First U need to see. A mental health professional to verify u diagnoses. As far treatment usually med and therapy. Read more...

I'm 30 and ever since I got panic attacks at 28 I've gotten this headrush feeling or a falling feeling while sitting? Only for a few seconds. Why? Seizure

POSSIBLE BUT. It may be possible but may be related to your underlying cause of panic attacks, are you on any meds for panic attacks, if so that may be causing it. I will recommend you make an appoitment with your doctor and get it checked as it can be dangerous, you meay need complete comprehensive examination including blood test and imaging like MRI and/or eeg, to find out the cause and treat appropriately. Read more...

Scared of having seizures at night. Giving me panic attacks. I'm not epileptic.

Seizures. If you are not epileptic, then you don't have seizures. You may be talking about panic attacks that are sometimes mistaken for seizures. Your panic disorder needs to be addressed appropriately. Read more...

No history of seizures just panic attacks. But just curious, can people actually have a seizure during a panic attack?

Epilepsy. A panic attack might precipitate a seizure in a person with pre-existing epilepsy, but shouldn't in a non-epileptic person. Read more...
Never seen it happen. I've seen many panic attacks, and treated hundreds of people who have them -- yet have never seen or heard of anyone having a seizure during a panic attack. However it's possible for what appears to be a "panic attack" to actually be withdrawal symptoms from xanax (alprazolam) or alcohol, etc. In that case, a seizure would be possible. Read more...

My brother has epilepsy has been to many drs has panic attacks is on medication yet nothing can control his seizures what else can we do?

Seizure control. If your brother's seizures can't be controlled by his neurologist, the next step is to consult a neurologist at a major canadian medical center. You may be interested in a recent cnn special (check ondemand on your tv or hulu+) on the use of some derivatives of marijuana for seizures that don't respond to conventional treatment. Read more...
Keep seeing neuro. Be diligent. With uncontrolled seizures, a neurologist that specializes in this will be able to help him the best. Some recent technology has emerged that could include brain surgery to treat the areas that cause the seizures, etc. Best wishes. Read more...
Distinguish between. First it must be clear that there's a distinction between his panic attacks ; epileptic episodes.Uncontrolled frequent convulsions can be deleterious from a neurological point of view. ; although panic attacks in ; of themselves don't cause same type of physical stress ; damage to the body they are all the same very debilitating and frightening. Find renowned specialists in psychiatry;epilepsy. Read more...

I have been taking Xanax (alprazolam) 2 mg at bedtime for the last 3 months. However, I took it a few times during really bad panic attacks. The medicine is over before time. I am freaking out about seizures now. What should I do?

Xanax (alprazolam) Best to contact your prescribing doc. & inform him/her about your concerns, & if not successful, go to the er for evaluation until u see your doc. Read more...
Unlikely . If you have been taking it occasionally it is relatively unlikely that you have developed tolerance (your brain has adapted to the medication) and therefore it is unlikely you will have seizures. Read more...
Probably not at risk. Dependence and consequently seizure risk appears to be greater in patients treated with relatively high doses (at or above 4 mg) for 8 to 12 weeks. Read more...
Contact doctor. While you probably won't have seizures, abrupt withdrawal from 2 mg of xanax (alprazolam) will lead to a withdrawal reaction which is likely to be quite uncomfortable, including anxiety, insomnia, and restlessness. Read more...